Night Nurse

 
  • Overview

Overview

Information specific to: Night Nurse.

About Night Nurse and how it works

This medicine helps relieve the symptoms of chills, colds and flu and is especially helpful if these symptoms disturb your sleep. It contains three main ingredients which work together to relieve these symptoms and aid a restful sleep. Paracetamol is a pain killer and helps relieve pain and fever. Promethazine is an antihistamine which works by blocking the effects of histamine and suppresses the urge to cough, and also dries secretions in the nose. It causes drowsiness which is helpful for night time coughs. Dextromethorphan suppresses the urge to cough and relieves dry, tickly coughs.

This medicine is available in the form of two preparations that are taken by mouth: tablets and a liquid.

You should take this medicine just before you go to bed. You should take a maximum of one dose per night.

This medicine contains paracetamol. If you are taking other medicines that contain paracetamol you must make sure that you do not take more than the recommended daily dose of paracetamol. You should leave at least four hours between taking any paracetamol containing medicine and this product.

Consult your doctor if your symptoms do not improve within three days or if they get worse during treatment with this medicine.

Before using Night Nurse

This medicine may not be suitable for everyone and some people must never have it. Check the leaflet that comes with your medicine to make sure that the medicine is suitable before having it.

Always get advice from a healthcare professional before having this medicine if:

  • you are allergic or sensitive to or have had a reaction to any of the ingredients in the medicine
  • this medicine is for a child under 12 years of age
  • you are elderly
  • you have liver problems
  • you have kidney problems
  • you have a productive cough
  • you have a persistent or long-lasting cough
  • you have asthma or are having an asthma attack
  • you have other breathing problems such as pneumonia or chronic obstructive airways disease
  • you have epilepsy
  • you have glaucoma
  • you have urinary retention
  • you have heart and circulation problems
  • you have an enlarged prostate gland
  • you have glucose-galactose malabsorption
  • you have diabetes
  • you are on a controlled salt diet
  • you have or are at risk of developing respiratory failure
  • you have a high fever, skin rash and persistent headache
  • you are taking other medicines that contain paracetamol or decongestants
  • you have galactose intolerance , Lapp lactase deficiency or glucose-galactose malabsorption (this applies to the tablet form of this medicine)

Medicines interactions

If you are taking more than one medicine they may interact with each other. Before taking this medicine consult your doctor or pharmacist if you are taking or have recently taken any other medicines including vitamins, supplements and herbal or complementary preparations.

The following medicines may interact with this medicine:

  • monoamine oxidase inhibitors - do not take this medicine if you are currently taking these medicines or have taken them within the last 14 days
  • selective serotonin reuptake inhibitors
  • medicines containing paracetamol
  • medicines containing antihistamines (including skin preparations)
  • anticholinergic drugs such as atropine
  • other cold and flu or decongestant preparations
  • coumarins such as warfarin (medicines that thin the blood)
  • metoclopramide
  • domperidone
  • cholestyramine
  • antipsychotics
  • centrally acting antidepressants such as hypnotics or anxiolytics
  • other antimuscarinic drugs such as tricyclic antidepressants
  • cytochrome P450 inhibitors, such as quinidine, amiodarone, antidepressants such as fluoxetine, paroxetine, haloperidol and thioridazine

Possible side effects of Night Nurse

Most medicines can cause some side-effects but not everyone having the same medicine will get the same side-effects.

The following side-effects have been associated with people taking this medicine:

  • hypersensitivity reactions such as anaphylaxis, skin rash, angioedema, urticaria, Stevens Johnson syndrome and toxic epidermal necrolysis
  • bronchospasm
  • liver problems
  • nausea
  • vomiting
  • stomach discomfort
  • blood and bone marrow problems
  • drowsiness
  • antimuscarinic effects such as a dry mouth, urinary retention or blurred vision
  • disorientation
  • difficulty in co-ordinating movement
  • restlessness
  • gastrointestinal disturbances
  • photosensitivity reactions
  • dizziness
  • may affect the results of other tests
  • attention problems
  • photosensitivity
  • confusion
  • disorientation
  • excitation
  • increased energy
  • irritability
  • restlessness
  • nervousness
  • sleep disturbance
  • headache

Pregnancy and breast-feeding

If you are trying to become pregnant, are pregnant, or are breast-feeding, you should seek medical advice before taking this medicine.

Other important information

Make sure that you read the leaflet that comes with your medicine to check what dose you should take and if there is anything that you need to do if you take more than the recommended dose. If you are in any doubt about whether this medicine is suitable for you, speak to your doctor or pharmacist.

Seek immediate medical advice if you accidentally take an extra dose of this medicine even if you feel well.

This medicine can cause drowsiness and may affect your ability to drive or operate machinery. If this medicine affects you, you should not drive or operate machinery.

The liquid form of this medicine contains alcohol and is not suitable for certain groups of people such as pregnant or breast-feeding women, children, epileptics, or in people with liver problems or alcoholism.

This medicine may interact with alcohol and it is best to avoid alcoholic drinks while you are taking this medicine.

Keep all medicines out of the sight and reach of children.

Content provided by Datapharm